skip to content

Faculty of Economics

Journal Cover

Linton, O. and Gozalo, P.

Testing conditional independence restrictions

Econometric Reviews

Vol. 33(5-6) pp. 523-552 (2013)

Abstract: We propose a nonparametric test of the hypothesis of conditional independence between variables of interest based on a generalization of the empirical distribution function. This hypothesis is of interest both for model specification purposes, parametric and semiparametric, and for non-model based testing of economic hypotheses. We allow for both discrete variables and estimated parameters. The asymptotic null distribution of the test statistic is a functional of a Gaussian process. A bootstrap procedure is proposed for calculating the critical values. Our test has power against alternatives at distance n^(−1/2) from the null; this result holding independently of dimension. Monte Carlo simulations provide evidence on size and power.

JEL Codes: C12, C14, C15, C52

Author links: Oliver Linton  

Publisher's Link:

Papers and Publications

Recent Publications

Carvalho, V. M., Nirei, M., Saito, Y. U. and Tahbaz-Salehi, A. Supply Chain Disruptions: Evidence from the Great East Japan Earthquake Quarterly Journal of Economics [2021]

Merrick Li, Z. and Linton, O. A ReMeDI for Microstructure Noise Econometrica [2022]

Chen, J., Elliott, M. and Koh, A. Capability Accumulation and Conglomeratization in the Information Age Journal of Economic Theory, accepted [2023]

Corsetti, G., Crowley, M. A. and Han, L. Invoicing and the Dynamics of Pricing-to-Market: Evidence from UK Export Prices around the Brexit Referendum Journal of International Economics [2022]